MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT; VALVE REPAIR
Model Number CDS0501
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Mitral Regurgitation (1964)
Date of Event 01/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event, implant date: dates estimated.The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the available information, a cause for the reported recurrent mitral regurgitation (mr) could not be determined.The reported patient effect of recurrent mr as listed in the mitraclip system instructions for use, is a known possible complication associated with mitraclip procedures.The reported hospitalization and surgical procedure were results of case-specific circumstances, as the patient was re-hospitalized to undergo mitral valve replacement surgery.There is no indication of a product quality issue with respect to manufacture, design or labeling.The additional device referenced is filed under a separate medwatch report number.
 
Event or Problem Description
This is filed to report mitral regurgitation it was reported that on (b)(6) 2017, a mitraclip procedure was performed to treat mitral regurgitation (mr) with a grade of 4 and tricuspid regurgitation (tr) with an unknown grade.One nt clip was successfully implanted in the mitral valve reducing mr to a grade of 1.Also, one nt clip was successfully implanted in the tricuspid valve, reducing tr to an unknown grade.On an unknown date, the patient returned to the hospital symptomatic.Echocardiography was performed and showed that both mr and tr had increased.It was also noticed that the clip in the tricuspid valve had detached from one of the leaflets and remained attached to the septal leaflet (single leaflet device attachment/slda).The clip in the mitral valve remained attached to the leaflets.However, the physician did not know what caused the increased in mr.On (b)(6) 2021, a second procedure was performed to treat the increased mr and tr.In the mitral valve, valve replacement was performed.In the tricuspid valve, an additional clip was implanted to stabilize the slda.No additional information was provided.

Brand Name
MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11314001
Report Number2024168-2021-01092
Device Sequence Number823084
Product Code NKM
UDI-Device Identifier08717648216800
UDI-Public08717648216800
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/13/2018
Device Model NumberCDS0501
Device Catalogue NumberCDS0501
Device Lot Number70713U118
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2021
Initial Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;